Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 56, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2018, 6:04 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 28, 2018, 6:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Conecuh County, AL, Monroe County, AL
The radar
The Eglin Afb radar (KEVX), 135 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:04 PM CDT | NON-TSTM WND GST 44 | Middleton Field Airport, AL | ASOS STATION GZH, MIDDLETON FIELD AIRPORT. |
| Jun 28, 6:15 PM CDT | TSTM WND DMG | Evergreen, AL | NUMEROUS TREES DOWN COUNTY-WIDE. ONE RESIDENCE DAMAGED DUE TO LIGHTNING. |
| Jun 28, 6:15 PM CDT | TSTM WND DMG | Monroeville, AL | NUMEROUS TREES AND POWER LINES DOWN ACROSS THE ENTIRE COUNTY. |
| Jun 28, 6:20 PM CDT | HIGH SUST WINDS 26 | Castleberry, AL | MESONET STATION USA20, CASTLEBERRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
071
WUUS54 KMOB 282304
SVRMOB
ALC035-099-282345-
/O.NEW.KMOB.SV.W.0056.180628T2304Z-180628T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
604 PM CDT THU JUN 28 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Monroe County in south central Alabama...
Southern Conecuh County in south central Alabama...
* Until 645 PM CDT.
* At 603 PM CDT, a severe thunderstorm was located 9 miles northeast
of Repton, or 11 miles northwest of Evergreen, moving southeast at
20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroeville, Evergreen, Frisco City, Peterman, Castleberry, Excel,
Repton and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
&&
LAT...LON 3123 8675 3123 8677 3125 8677 3126 8679
3126 8718 3149 8748 3173 8733 3156 8705
TIME...MOT...LOC 2303Z 320DEG 17KT 3150 8713
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:58 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 28, 3:58 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 358 PM CDT Thu Jun 28 2018 .NEAR TERM /Now Through Friday/...Ongoing linear MCS in central Alabama will continue to move south throughout the evening. Models have been consistent in holding the line of strong to severe storms together east of the Mobile River with the westward extent being less potent. As the line propagates south, it will have access to over 3000 J/kg of CAPE. Forecast soundings also show a fair mid- level dry layer and DCAPE values over 1000 J/kg. As such this line of storms has the potential to produce damaging wind gusts. This along with the above average PWATS at nearly 2.00 inches could mean isolated flash flooding possible for areas with training storms this evening. On Friday the amplifying mid-level ridge centered over Missouri reorientates the moisture axis over the Mississippi/Alabama border keeping precipitable water values above 2 inches. Weak mid-level shortwave embedded within the ridge show assist in producing heavy rain and thunderstorms throughout the forecast area Friday afternoon and evening. Prior to the rainfall, however dew points in the mid 70s coupled with max temperatures in the mid 90s will push heat indices again to the 105-108 degree range. DJ/17 .SHORT TERM /Friday night Through Sunday night/...A large upper ridge builds over the eastern CONUS to start off the weekend, pushing a shortwave trough east over the north-central Atlantic. Beneath this upper ridge, in the mid-levels of the troposphere, a weak region of low pressure very slowly shifts west from the northern Florida peninsula across the north-central Gulf coast. This mid-level disturbance will act to maintain our unsettled weather into the weekend, with daily showers and thunderstorms becoming scattered to numerous as a result. Stronger cells each day will be capable of producing gusty straight-line winds and frequent lightning. Meanwhile, daytime temperatures continue to run in the low to mid 90s across the area. With deep moisture remaining in place, boundary layer mixing will provide little relief from dewpoints in the mid 70s, even during peak heating hours. Thus, am expecting heat indices to reach the 100 to 105 degree range across the area through the weekend, with a few localities reaching the 106 to 109 degree range briefly during peak heating hours. Will continue to closely monitor trends for potential heat advisories, but current thinking is cloud cover from afternoon convection should help to keep temps just below advisory criteria. That said, temperatures this hot can still be dangerous, so take extra precautions if you work or spend time outside. Wear lightweight and loose fitting clothing when possible and drink plenty of water. /49 .LONG TERM /Monday Through Thursday/...As the upper ridge builds over the northeastern U.S., the aforementioned shortwave trough it had pushed into the Atlantic is pinched, forming a cutoff low that then retrogrades along the southern periphery of the high pressure to its north. This upper low eventually makes its way back over the southeastern states through the middle of next week. As it approaches, it should help to increase coverage and perhaps intensity of daily showers and thunderstorms across our area. Thus, have maintained at least chance PoPs each day through the long term. The increased cloudiness and thunderstorm coverage should help mitigate temperatures, with highs in the upper 80s to around 90. As a result, we finally see heat indices drop back under 100 degrees Monday through midweek. /49 && .MARINE...High pressure remains in place over the central Gulf through the weekend. Expect a light to moderate southwest to west flow along our near and offshore waters. Late in the weekend and into early next week, an inverted mid-level trough with a weak surface low over the northeast Gulf aids increasing moisture locally and prompts the formation of strong thunderstorms with heavy rain. Winds and seas will be locally higher in and near thunderstorms. DJ/17 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 93 74 92 74 91 74 89 / 30 60 30 70 50 70 60 70 Pensacola 78 92 77 92 77 89 77 88 / 60 70 30 60 60 70 60 70 Destin 80 90 80 88 80 86 79 85 / 60 60 40 50 60 70 60 70 Evergreen 76 93 74 92 74 90 73 88 / 70 60 20 60 50 80 40 70 Waynesboro 74 93 73 92 72 90 72 88 / 30 70 20 60 40 70 40 70 Camden 76 92 74 92 73 90 73 88 / 70 70 20 60 50 80 40 70 Crestview 76 93 74 92 74 89 74 88 / 70 70 40 60 50 80 40 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Friday morning for ALZ265-266. FL...High Rip Current Risk through Friday morning for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 28, 4:40 AM CDT, 13 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 440 AM CDT Thu Jun 28 2018 ALZ265-266-FLZ202-204-206-290945- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 440 AM CDT Thu Jun 28 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. A few strong to severe storms are possible today, with gusty winds and small hail possible. Heat index values of 103 to 107 are expected today, with some localities seeing indices around 110. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected each day, with an isoalted strong to severe storm bringing damaging winds and small hail. A moderate risk for rip currents will continue along the Gulf beaches of Alabama and Northwest Florida through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-290945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 440 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong to severe storms are possible today, with gusty winds and small hail possible. Heat index values of 103 to 107 are expected today, with some localities seeing indices around 110. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected each day, with an isoalted strong to severe storm bringing damaging winds and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-290945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 440 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds and waves will be locally higher near isolated to scattered showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds and waves will be locally higher near isolated to scattered showers and thunderstorms each day through Wednesday.
In the hours before
Special weather statement, Jun 28, 4:32 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
432 PM CDT THU JUN 28 2018
ALZ057-058-282215-
Butler AL-Crenshaw AL-
432 PM CDT THU JUN 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN BUTLER AND CRENSHAW COUNTIES UNTIL 515 PM
CDT...
At 432 PM CDT, the strong thunderstorms were located along a line
extending from near White Hall to Pintlala to 7 miles north of Pine
Level to near Shopton to 5 miles north of Union Springs, and moving
south at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Greenville, Luverne, Rutledge, Glenwood, Petrey, Highland Home and
Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8625 3185 8670 3196 8670 3196 8641
3205 8640 3205 8630 3197 8630 3197 8620
3196 8618 3189 8617 3179 8620 3179 8615
3166 8615 3162 8618 3162 8615 3160 8615
TIME...MOT...LOC 2132Z 352DEG 37KT 3234 8670 3218 8634 3218 8607 3214
8590 3222 8569The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:37 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 31 hr |
| Jun 28, 4:32 PM CDT | Special Weather Statement | MOB | Crenshaw | 43 min |
| Jun 28, 4:59 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 46 min |
| Jun 28, 5:22 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 53 min |
| Jun 28, 5:43 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Monroe | 62 min |
| Jun 28, 6:17 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia, Monroe | 43 min |
| Jun 28, 6:24 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 51 min |
| Jun 28, 6:45 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 30 min |
| Jun 28, 6:54 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.